[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.186.91. Please contact the publisher to request reinstatement.
Article
November 1945

DERMATITIS MEDICAMENTOSA ASSOCIATED WITH SECONDARY POLYCYTHEMIA: REPORT OF A CASE

Author Affiliations

LOS ANGELES

From the Department of Dermatology and Syphilology, University of Southern California School of Medicine.

Arch Derm Syphilol. 1945;52(5):389-390. doi:10.1001/archderm.1945.01510290094017
Abstract

Polycythemia is known to occur as a disease entity of unknown cause, primary polycythemia,1 and as a relative or symptomatic transient disorder of the red blood cells secondary to various diseases. Primary polycythemia has been described as associated with deep pruritic infiltrative cutaneous lesions and a generalized papular eruption (acne urticata polycythaemica2). No record, however, could be found in the dermatologic literature of the association of symptomatic or relative polycythemia with a dermatologic disease. The following case is therefore reported as an example of symptomatic or secondary polycythemia associated with a cutaneous disease, dermatitis medicamentosa.

REPORT OF CASE

History.—N. J., an 18 year old Jewish clerk, was first seen on Aug. 9, 1943, because of a generalized red itching eruption. The history revealed that one week previously he had received a subcutaneous injection of procaine hydrochloride and zylcaine as local anesthetics

×